Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Took medication for small seizure. Major stroke after taking Topaz, small seizure increased. What went wrong?

I am a patient of Simple partial sizures since last 13 years. previously my Neuro physician precibed me around 5 years back to take Mazetol SR 400 1 in morning & 1.5 in night.& clozam 10 tab 1 in night. Then i shifted to a new city of residence & after but some i once in a month i always had a feel of small seizures which i can presense & are not harmful and stays for 2-3 seconds.But when i consulted a new Neurologist in the new city, he advised to stop Clozam 10 and gradually he stopped it. and instead of that he advised to take Topaz 50mg 1 in morning & 1 in Night. but due to this, i had a major stroke again in 2 months. time. and the frequescy of small seizures rose to 10 in 2 months. also i lost 5 kg of weight. i. Plz advice, what going wrong.
Asked On : Fri, 22 Mar 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi welcome to Health care magic forum.
Thanks for writing to H.C.M.F.
You are an epileptic since 13 years, and you are using Mazetol 400 mg morning and 600 mg in the night
. Clozam 10 mg in the night. used for 5 years. In this period you are getting little fit with a span of few seconds.
The new doctor has changed clozam 10 and started topaz 50. with this you have recurrance of old pattern.
While you are under the treatment you should not get the fit, it is considered as treatment failure.
After change of treatment you have used topaz 50 in place of clozam 10 or as a single single drug. If used as a single drug you should have an anticonvulsant in addition.
When you use medicine for other ailments you should ask your doctor whether it has a side effect of convulsions. a patient with convulsions should not use such drugs as anti histamines, fluroquinolones etc.
Wishing for a quick and complete recovery.
Best regards.

Answered: Thu, 4 Apr 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor